Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 161, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2011, 11:28 PM CDT for Barton County, Ellsworth County, Rice County, Kansas. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 11:28 PM CDT (04:28 UTC)
- Expired
- May 31, 2011, 12:12 AM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barton County, KS, Ellsworth County, KS, Rice County, KS
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:40 PM CDT | HAIL 0.25 | 3 Nw Great Bend, KS | TRAINED SPOTTER REPORTED PEA SIZE HAIL AND THAT HE HAS LOST POWER. |
| May 30, 11:49 PM CDT | TSTM WND GST 45 | Great Bend, KS | |
| May 30, 11:59 PM CDT | HAIL 0.75 | Great Bend, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1933 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.7
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS53 KICT 310428
SVRICT
KSC009-053-159-310530-
/O.NEW.KICT.SV.W.0161.110531T0428Z-110531T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 1230 AM CDT
* AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF WILSON TO PAWNEE ROCK...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...CLAFLIN...HOLYROOD...ELLINWOOD...BUSHTON...LORRAINE...
GREAT BEND AIRPORT AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0428Z 283DEG 35KT 3868 9849 3831 9891
WIND...HAIL 70MPH 1.00IN
$$
ES3 follow-up statements
857
WWUS53 KICT 310450
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1150 PM CDT MON MAY 30 2011
KSC009-053-159-310530-
/O.CON.KICT.SV.W.0161.000000T0000Z-110531T0530Z/
RICE KS-BARTON KS-ELLSWORTH KS-
1150 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ELLSWORTH...BARTON AND NORTHWESTERN RICE COUNTIES UNTIL 1230 AM
CDT...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOLYROOD TO 5 MILES
SOUTHEAST OF GREAT BEND...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLINWOOD...BUSHTON...LORRAINE AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS MAY OCCUR AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0450Z 283DEG 35KT 3862 9830 3829 9870
WIND...HAIL 70MPH 1.00IN
$$
DARMOFAL018
WWUS53 KICT 310503
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT TUE MAY 31 2011
KSC009-053-159-310530-
/O.CON.KICT.SV.W.0161.000000T0000Z-110531T0530Z/
RICE KS-BARTON KS-ELLSWORTH KS-
1203 AM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ELLSWORTH...BARTON AND NORTHWESTERN RICE COUNTIES UNTIL 1230 AM
CDT...
AT 1159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LORRAINE TO ELLINWOOD...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0504Z 283DEG 35KT 3859 9823 3828 9856
WIND...HAIL 60MPH 0.88IN
$$
DARMOFAL795
WWUS53 KICT 310512
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 AM CDT TUE MAY 31 2011
KSC009-053-159-310522-
/O.CAN.KICT.SV.W.0161.000000T0000Z-110531T0530Z/
RICE KS-BARTON KS-ELLSWORTH KS-
1212 AM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELLSWORTH...
BARTON AND NORTHWESTERN RICE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0512Z 283DEG 35KT 3857 9813 3826 9846
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:15 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 30, 8:15 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 815 PM CDT MON MAY 30 2011 .UPDATE... SCATTERED ELEVATED CONVECTION CONTINUES TO PERCOLATE ACROSS THE FLINT HILLS AS SUNSET APPROACHES. WINDS ALSO CONTINUE TO HOWL FOR AREAS ALONG/WEST OF THE I-135 CORRIDOR...AND HAVE EXTENDED THE WIND HEADLINES UNTIL 11 PM IN THESE AREAS. THE NEXT AREA OF CONCERN IS WITH SOUTHWARD BUILDING OF THE CONVECTIVE LINE ACROSS SOUTH CENTRAL NEBRASKA. EXPECT THIS TREND TO CONTINUE SOUTH INTO NORTH CENTRAL KANSAS THROUGH MIDNIGHT...AS CONVERGENCE LOW LEVEL CONVERGENCE INCREASES WITH THE MERGER OF THE SURFACE COLD FRONT AND DRY-LINE JUST WEST OF THE FORECAST AREA. MESO DATA OFF THE SPC PAGE SUGGESTS VERY GOOD POTENTIAL FOR DEVELOPMENT OF COLD POOL WITH LINEAR CONVECTION WHICH LOOKS TO SUPPORT THE GOING FORECAST GRIDS WITH HIGHER POPS TOWARD MIDNIGHT ACROSS CENTRAL KANSAS. SINCE BACKGROUND/GRADIENT WINDS ARE ALREADY JUST BELOW SEVERE WIND CRITERIA IN PARTS OF CENTRAL KANSAS (HENCE HIGH WIND WARNING)...IT WONT TAKE MUCH TO GET DAMAGING CONVECTIVE WINDS WITH THE EXPECTED SOUTHWARD DEVELOPMENT. KED && .PREV DISCUSSION... /ISSUED 633 PM CDT MON MAY 30 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A SIGNIFICANT WIND SHIFT WILL OCCUR WITH VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. A SURFACE COLD FRONT WILL MOVE INTO WESTERN KANSAS THIS EVENING AND OVERTAKE THE DRY-LINE FRONT ACROSS CENTRAL KANSAS. THE COLD FRONT WILL THEN CONTINUE TO MOVE EAST OVERNIGHT...REACHING THE FLINT HILLS BY TUESDAY MORNING. SCATTERED CONVECTION IS EXPECTED TO DEVELOP ALONG THE MERGING FRONTAL BOUNDARIES BY LATE EVENING...WHICH COULD AFFECT THE KRSL AND KSLN TERMINALS TOWARD MIDNIGHT. SOME SOUTHWARD DEVELOPMENT IS EXPECTED WHICH MAY AFFECT KHUT AND KICT DURING THE EARLY PREDAWN HOURS OF TUESDAY MORNING. THE STRONG SOUTH WINDS AHEAD OF THE APPROACHING FRONT WILL CONTINUE THIS EVENING...GRADUALLY VEERING TO THE SOUTHWEST BEFORE THE FRONTAL PASSAGE OVERNIGHT. SOME PRE-FRONTAL CONVECTION IS ALSO POSSIBLE THIS EVENING ACROSS THE FLINT HILLS ALONG WITH VFR BASES-CIGS AROUND 4K FT. KED PREV DISCUSSION... /ISSUED 332 PM CDT MON MAY 30 2011/ DISCUSSION... FORECAST CONCERNS WILL BE GUSTY WINDS INTO THIS EVENING...THEN LATE NIGHT CONVECTION CHANCES. THIS EVENING-TONIGHT: STRONG WINDS CONTINUE TO PLAGUE MOST OF THE FORECAST AREA THIS AFTERNOON...WITH NUMEROUS PLACES IN CENTRAL KS HAVING SUSTAINED WINDS OF 35 TO 40 MPH...WITH GUSTS TO 50 MPH NEAR KRSL/KGBD. SO WILL KEEP CURRENT WINDS HEADLINES GOING...AS ANY CLEARING UNDER THE MID LVL CLOUD LAYER COULD STILL LEAD TO SOME STRONG GUSTS INTO THE EARLY EVENING HOURS. EXPECT WIND TO SLACKEN SOME LATE THIS EVENING...BUT WILL HAVE TO KEEP AN EYE ON THIS..IN CASE WIND HEADLINES HAVE TO BE EXTENDED A FEW HOURS LATE THIS EVE. NEXT CONCERN WILL BE CONVECTIVE CHANCES. CURRENT PLACEMENT OF THE DRY LINE IS ACROSS WRN KS...WITH LITTLE OR NO CONVERGENCE ALONG IT ANYWHERE CLOSE TO CEN KS. SO THINK CHANCES OF LATE AFTN/EVENING CONVECTION IN CEN KS IS SLIM AND NONE. THINK CHANCES IN CEN KS AND...THE REST OF THE AREA FOR THAT MATTER...WILL HAVE TO WAIT UNTIL AFTER MIDNIGHT AT THE EARLIEST...AS CONVECTION FINALLY GETS GOING IN NW KS AND MOVES/PROPAGATES INTO CEN KS. SO WILL MAKE ADJUSTMENTS AND DELAY POPS FOR MOST AREAS UNTIL AT LEAST 04Z AND MOST LIKELY WILL BE LATER THAN THAT IN MOST LOCATIONS...AS CONVECTION IN NORTH CENTRAL KS BECOMES A COMPLEX OF STORMS (MCS)...AND DROPS SOUTHEAST ALONG THE MAIN INSTABILITY AXIS TOWARDS SOUTHEAST KS BY TUE AM. NOT SURE HOW FAR SOUTH CONVECTION WILL GET...WITH ICT BEING THE FURTHEST SOUTH IT WILL GET..BUT WILL LEAVE CHANCE POPS IN FOR NOW...IN CASE CONVECTIVE COMPLEX (MCS) GETS A NICE COLD POOL GOING. TUE: COULD SEE SOME REMNANT SHOWERS STILL ACROSS THE FLINT HILLS INTO SOUTHEAST KS FOR THE MORNING HOURS...AS ANY MCS MOVING SOUTHEAST COMES TO THIS AREA TO DIE. STRENGTH OF THE OVERNIGHT MCS AND ITS ASSOCIATED COLD POOL IS STILL IN QUESTION WHEN IT COMES TO PLACEMENT OF THE MAIN SFC BOUNDARY EXPECTED TO PUSH INTO SRN KS/SERN KS FOR TUE. NAM LOOKS TO BE THE FURTHEST SOUTH WITH THE PLACEMENT OF THE BOUNDARY...WHILE THE GFS HANGS IT BACK A LITTLE FURTHER TO THE EAST OVER THE FLINT HILLS. EITHER MODEL SUGGESTS THAT THE BOUNDARY WILL REMAIN STATIONARY ACROSS SRN KS FOR TUE AFTERNOON...WITH SBCAPE VALUES OF 4000 J/KG STILL EXPECTED ALONG IT...OR JUST TO THE SOUTH OF IT. CONVERGENCE ALONG THIS BOUNDARY LOOKS TO BE ENOUGH FOR SOME CONVECTION TO REDEVELOP FOR TUE AFTN/EVE. NOT SURE HOW WIDESPREAD THIS CONVECTION WILL BE AS THERE IS NOT A SIGNIFICANT MID LEVEL SHORTWAVE MOVING ACROSS THE AREA. BUT HEATING OF THE DAY AND CONVERGENCE WILL PROBABLY BE ENOUGH FOR A FEW STORMS. BULK SHEAR OF 30 KTS AND DIRECTIONAL SHEAR LOOKS SUPPORTIVE OF A FEW STRONG STORMS. WED-THU: FRONTAL BOUNDARY LOOKS TO MOVE BACK RAPIDLY TO THE NORTH LATE TUE NIGHT INTO EARLY WED...WITH WARM ADVECTION AGAIN INCREASING OVER THE WRN HIGH PLAINS. GFS FORECAST SOUNDINGS SUGGEST THAT MOST OF THE SRN KS MAY SEE SOME STRATUS CLOUDS MOVE BACK ACROSS THE AREA FOR THE DAYTIME ON WED...THROWING A WRENCH INTO THE HIGH TEMPS. WILL ALSO SEE A RETURN TO THE BREEZY SW WINDS AS A LEE SIDE TROUGH BEGINS TO REESTABLISH ITSELF ALONG THE FRONT RANGE OF THE ROCKIES. NOT TOO CONFIDENT IN POPS ACROSS THE AREA FOR EARLY ON WED INTO WED AFTERNOON..AS BEST WAA IS FOCUSED MORE TO THE NORTH OF THE AREA...WITH LACK OF ANY SYNOPTIC BOUNDARY FOR CONVERGENCE. MODELS DO SHOW UNSTABLE AIRMASS INCREASING OVER CENTRAL INTO NORTHEAST KS..BUT GFS ALSO SHOWS WARMER TEMPS ALSO INCREASING AS WED GOES ALONG INCREASING THE CAP ACROSS THE AREA. SO WILL LIMIT ANY POPS TO CEN KS...BUT NOT TOO CONFIDENT THIS AREA WILL SEE ANYTHING EITHER. THINGS LOOK WARM AND DRY FOR THU...AS CAP REMAINS IN PLACE...WITH SW WINDS CREATING ANOTHER BREEZY DAY. FRI-SUN: ANOTHER WARM DAY WILL BE IN STORE FOR FRI...AS THE NEXT SHORTWAVE MOVES ACROSS THE NRN PLAINS. THIS WILL LEAD TO WARM SW FLOW ACROSS THE AREA FOR THE DAYTIME HOURS FRI...AS A WEAK BOUNDARY TRYS TO PUSH INTO CEN KS FOR FRI EVE. CONVERGENCE ALONG THIS BOUNDARY COULD LEAD TO AN ISOLATED STORM CHANCE IN CEN KS FRI EVE. NOT ALOT OF CONFIDENCE IN HOW SAT-SUN WILL PLAY OUT...AS THE WEAK BOUNDARY FROM FRI WILL DRIFT SOUTH ACROSS THE FORECAST AREA FOR SAT INTO SUN. GFS KEEPS THIS BOUNDARY ACROSS THE AREA...AS THE UPPER RIDGE SHIFTS A LITTLE TO THE WEST. THIS COULD LEAD TO AN INCREASING CHANCE OF NIGHTTIME CONVECTION FOR THE AREA FOR SAT-SUN AS DIFFLUENCE INCREASES. THE ECMWF KEEPS THE RIDGE MORE FIRMLY IN PLACE WHICH WOULD LIMIT ANY PRECIP CHANCES AND KEEP WARMER TEMPS AROUND. CONSENSUS IS TO KEEP THINGS DRY FOR NOW. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRATOCUMULUS WHICH DEVELOPED AS A RESULT OF LOW LEVEL MOISTURE ADVECTION WILL LIKELY PERSIST THROUGHOUT THE AFTERNOON. THESE SHOULD WANE AFTER SUNSET. VERY WINDY CONDITIONS ANTICIPATED AT ALL AREAS GIVEN SURFACE PRESSURE GRADIENT. PRECIPITATION CHANCES APPEAR MOST LIKELY AT KRSL/KSLN/KHUT WITH OUTSIDE CHANCES AT KICT AND KCNU. VFR CONDITION LIKELY EXCEPT FOR VERY BRIEF PERIOD OF REDUCED VISIBILITY IN THE VICINITY OF THUNDERSTORMS. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 85 67 88 / 50 10 20 10 HUTCHINSON 61 84 66 89 / 60 10 20 10 NEWTON 64 84 66 87 / 60 10 20 10 ELDORADO 67 84 66 87 / 50 20 20 10 WINFIELD-KWLD 69 86 68 89 / 40 20 20 10 RUSSELL 57 82 62 90 / 60 10 20 20 GREAT BEND 57 83 63 89 / 60 10 20 20 SALINA 61 84 63 89 / 50 10 20 20 MCPHERSON 61 84 64 88 / 60 10 20 20 COFFEYVILLE 71 85 69 88 / 20 30 20 10 CHANUTE 70 85 67 88 / 20 30 20 10 IOLA 69 85 67 87 / 20 30 20 10 PARSONS-KPPF 71 85 68 88 / 20 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ049-051-068- 083-092. HIGH WIND WARNING UNTIL 11 PM CDT THIS EVENING FOR KSZ032-033- 047-048-050-067-082-091. &&
Hazardous weather outlook, May 30, 8:57 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 857 PM CDT MON MAY 30 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 857 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT AREAS ALONG AND WEST OF THE I-135 CORRIDOR THROUGH THE LATE EVENING. PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORIES FOR ADDITIONAL DETAILS. A LINE OF SEVERE STORMS CONTAINING DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE ACROSS CENTRAL KANSAS DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. THIS COMPLEX OF STORMS COULD AFFECT PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. A FEW THUNDERSTORMS WILL AFFECT SOUTHEAST KANSAS INTO THE LATE EVENING AND POSSIBLY AGAIN TOWARD DAWN...THOUGH THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS TUESDAY OVER SOUTHEAST KANSAS...A FEW STRONG STORMS ARE POSSIBLE DURING THE AFTERNOON HOURS. SMALL THUNDERSTORM CHANCES WILL CONTINUE AREA WIDE ON TUESDAY NIGHT INTO WEDNESDAY MORNING. THE STORMS ARE NOT EXPECTED TO BE STRONG OF SEVERE. SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AFTERNOON ACROSS CENTRAL KANSAS. A FEW STRONG STORMS LOOK POSSIBLE AT THIS TIME...BUT WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING UNTIL ABOUT 2 AM TUESDAY MORNING...ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 30, 11:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL BUNKER HILL 38.87N 98.70W
05/30/2011 E1.00 INCH RUSSELL KS AMATEUR RADIO
&&
SGSLocal storm report, May 30, 11:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL N SYLVAN GROVE 39.01N 98.39W
05/30/2011 E1.00 INCH LINCOLN KS LAW ENFORCEMENT
&&
SGSLocal storm report, May 30, 11:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST N SYLVAN GROVE 39.01N 98.39W
05/30/2011 E65 MPH LINCOLN KS LAW ENFORCEMENT
&&
SGSLocal storm report, May 30, 11:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST 6 N SYLVAN GROVE 39.10N 98.39W
05/30/2011 M58 MPH LINCOLN KS TRAINED SPOTTER
&&
SGSLocal storm report, May 30, 11:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL 1 NNW ASH GROVE 39.18N 98.36W
05/30/2011 E0.50 INCH LINCOLN KS LAW ENFORCEMENT
&&
SGSLocal storm report, May 30, 11:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND GST BUNKER HILL 38.87N 98.70W
05/30/2011 E60 MPH RUSSELL KS AMATEUR RADIO
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 62 min |
| May 30, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 64 min |
| May 30, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.